Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 4, NWS Morristown, TN

February 2, 20228 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 2, 2022, 3:36 AM EST for 8 counties in Tennessee. It took effect at Feb 2, 2022, 8:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2022, 3:36 AM EST (08:36 UTC)
In effect from
Feb 2, 2022, 8:00 AM EST
Expired
Feb 3, 2022, 12:00 AM EST
In force
16 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2022-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2022-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

203 
WWUS74 KMRX 020836
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
336 AM EST Wed Feb 2 2022

TNZ018-041-043-045-047-072-074-087-021800-
/O.NEW.KMRX.WI.Y.0004.220202T1300Z-220203T0500Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
336 AM EST Wed Feb 2 2022

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST
TONIGHT...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of the east Tennessee mountains.

* WHEN...From 8 AM this morning to midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
850 
WWUS74 KMRX 021606
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1106 AM EST Wed Feb 2 2022

TNZ018-041-043-045-047-072-074-087-030400-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-220203T0500Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
1106 AM EST Wed Feb 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of the east Tennessee mountains.

* WHEN...From 8 AM this morning to midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
046 
WWUS74 KMRX 030251
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
951 PM EST Wed Feb 2 2022

TNZ018-041-043-045-047-072-074-087-031100-
/O.NEW.KMRX.HW.A.0002.220203T1400Z-220204T0300Z/
/O.CON.KMRX.WI.Y.0004.000000T0000Z-220203T0500Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
951 PM EST Wed Feb 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM 9 AM EST THURSDAY THROUGH
THURSDAY EVENING...

* WHAT...For the Wind Advisory, south winds of 40 to 50 mph. For
  the High Wind Watch, south winds 20 to 30 mph with gusts to
  around 60 mph.

* WHERE...Portions of east Tennessee.

* WHEN...For the Wind Advisory, through midnight EST tonight. For
  the High Wind Watch, from 9 AM EST Thursday through Thursday 
  evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 2, 12:35 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 2, 12:35 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1235 AM EST Wed Feb 2 2022

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

The forecast is still largely on track with the main change being
in the form of temperatures. In many places, temperatures rose
higher than previously expected today due to very efficient
mixing and also WAA. As the solar heating ended, several places
cooled quickly with remaining winds in several other places
keeping temperatures fairly mild this evening. As such, these
considerations were incorporated into the update with other minor
changes made for the day on Wednesday based on the latest high-res
model guidance.

BW

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR giving way to MVFR through this taf cycle at all sites.
Moisture will continue to advect into the region ahead of an
approaching cold front, aided by a potent llj. Thus, carried
vcsh/shra at all terminals along with enhanced sly/swly flow with
light gusts in the late morning to afternoon hours. HREF probs
suggest highest MVFR probabilities at CHA which was noted via
prevailing FM group, while TYS/TRI are featured via prob30 groups.
Late in the period, continued MVFR at CHA amidst shra, while kept
cigs at low VFR for TYS/TRI given expected downslope flow amidst
the sly llj, which did also prompt LLWS mention at TYS.

CDG

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             56  49  64  40  47 /  80  90  90  90  30
Knoxville McGhee Tyson Airport, TN  57  45  63  38  44 /  60  90  90 100  40
Oak Ridge, TN                       55  45  62  35  42 /  80 100  90  90  30
Tri Cities Airport, TN              54  43  60  39  47 /  40  90  90 100  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Feb 1, 3:15 PM EST, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
315 PM EST Tue Feb 1 2022

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-022015-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
315 PM EST Tue Feb 1 2022 /215 PM CST Tue Feb 1 2022/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A storm system will move across the Tennessee valley and southern
Appalachians late Wednesday through Thursday night producing
heavy rains, especially across the Plateau, southeast Tennessee
and southwest North Carolina. Rainfall of 1 to 2 inches with
localized amounts up to 3 inches are expected. Localized flooding
due to runoff problems is possible.

Besides the rain, gusty mountain winds are possible across the
Mountains and Foothills on Thursday and Thursday evening with
gusts in excess of 50 mph possible.

Additionally, a brief period of freezing rain or wintry mix is
possible Friday morning across the Northern Cumberland Plateau
and portions of Southwest Virginia. Amounts look light, generally
only a couple hundredths of an inch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:31 AM ESTFlood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Claiborne and 20 more42 hr

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.